Women and Fosamax

Recent studies have shown that women are more at risk of fractures in the thigh bone, especially those who have used Fosamax for a long time. Short-term use of bisphosphonates does help in bone density by slowing the resorption of the bone; however there long-term use can actually hinder new bone formations, decreasing the bones ability to fix microscopic cracks caused by everyday wear and tear. As time passes, these microscopic cracks can then be the cause of a fracture. What also makes Fosamax dangerous is the mineralization of the bone while the breakdown process is happening, causing a “hypermineralized” bone that may be fragile and not strong enough for erosion. This can cause women to become more in danger of having a serious bone fracture.

Based on a statement made by Merk, the manufacturer of Fosamax, studies are to be made in order to guarantee the safety and effectiveness of their product without causing major side effects to their patients. The FDA has also issued warnings about the dangers of long-term use of Fosamax, along with other bisphosphonates, particularly for women who are using them as medication for osteoporosis.

Although further studies are still needed to fully determine the risks and complications that come with using Fosamax, many doctors still advice their patients to not stop their medications, and report any symptoms of side effects such as nausea, vomiting, problems swallowing, fever, blisters on the skin, painful or swollen gums, loose teeth, pain in the eyes, facial swelling, chest pain, or worsening or new heartburns. Feeling pain in the hip or thigh bones are indicative of possible bone fractures, therefore having regular check-ups with your doctor regarding bone density and health is highly recommended.

Along with taking Fosamax for osteoporosis, proper diet and exercise are also urged to support bone growth and health. Ask your doctor the proper foods and drinks to take, along with possible supplements to ensure that you are kept in proper physical condition.

Reported Side Effects of AlloDerm Hernia Patches

Grafting is one potential solution for medical patients who have lost a significant amount of skin cells and need to regrow them. Skin grafts can be invasive, so alternatives like AlloDerm have been created to help patients regrow cells they need. AlloDerm was introduced by the company LifeCell in 1994, and had some success with patients regrowing skin cells, but unfortunately, this synthetic skin graft has also been linked to several potentially dangerous side effects. Those who have been exposed to AlloDerm in a medical procedure might have suffered from these side effects, and be at risk for injury.

Common Side Effects

The side effects of AlloDerm have predominantly been linked to a patient needing more surgery when the skin graft does not work properly. This extra surgery can be not only expensive, but it can be invasive as well. Recognizing the side effects of a failed AlloDerm skin graft is important for knowing if you will need future treatment. Some of these side effects include:

  • Swelling
  • Pain
  • Contusions
  • Abscesses
  • Hernia recurrence
  • Serious infection

All of these side effects can produce discomfort or pain in a patient, and might require further medical treatment that’s inconvenient or invasive. In many cases, however, patients who have suffered after being exposed to AlloDerm have been able to pursue compensation for their injuries, since they were only innocently involved in this problem.